MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Model Number 72200724
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently under investigation by the manufacturing site.
 
Event or Problem Description
It was reported that during a bone block surgery, while using the burr and hub, they snapped off into two pieces after being used for under 1 minute, the device did not break inside the patient and there was no shedding or flaking due to this malfunction.The procedure was completed with a back up device with no significant delay or patient injury reported.Preliminary results of investigation have concluded that this unit overheated due to an inadequate irrigation flow which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one single dyonics 4.0mm elite acromionizer burr used for treatment, was returned for evaluation.Instructions for use confirms precautionary statements and recommendations for proper use of product.Visual evaluation confirmed that the burr had melted components.Overheating, melted material condition is aligned with devices being tested or run without or with inadequate suction and irrigation.The friction was due to inadequate irrigation flow.Please note: irrigation and suction are controlled by the user.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ complaint history review indicated similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key10643606
Report Number1219602-2020-01531
Device Sequence Number2536317
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2024
Device Model Number72200724
Device Catalogue Number72200724
Device Lot Number50801990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight80